MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC EM INSTRUMENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC EM INSTRUMENT TRACKER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9733533
Medical Device Problem Codes Mechanical Problem (1384); No Device Output (1435); Incorrect, Inadequate or Imprecise Result or Readings (1535); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G2: this event occurred in canada, see e1-e3.H3, h6: no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess) procedure.It was reported that the site was attempting to verify the instrument tracker on the patient's forehead, but the tracker was not functioning correctly and the site was unable to register straight suction.The geometry error was 1.5+, and the distance to divot inaccuracy was 2mm+.The site opened a new instrument tracker and it worked fine.It was noted that this issue was related to software.There was a reported delay to the procedure of less than one hour.There was no reported impact to the patient.Additional information was received.It was clarified that the issue was with the instrument and not the software.Registration was achieved.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Clarification was received on the reported issue.The site was not able to verify the instrument.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Correction ¿ b5: additional review of the event shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.No further reports will be submitted regarding this reported incident.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EM INSTRUMENT TRACKER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18056833
Report Number1723170-2023-02132
Device Sequence Number6849300
Product Code HAW
UDI-Device Identifier00613994353450
UDI-Public00613994353450
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model Number9733533
Device Catalogue Number9733533
Device Lot Number221018C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer10/18/2023
11/03/2023
11/03/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/02/2023
11/03/2023
11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown